MAUDE Adverse Event Report: STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC INTRAOCULAR LENS

STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC INTRAOCULAR LENS
Model Number VICM513.2
Medical Device Problem Code No Apparent Adverse Event (3189)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/23/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H6: work order search: no similar complaints within associated lots were found.Claim# (b)(4).
 
Event or Problem Description
The reporter indicated that a 13.2mm vicm513.2 implantable collamer lens of -11.5 diopter lens was intraoperatively implanted and removed from the patient's left eye (os) on (b)(6) 2023, due to a lens tear/break during injection/delivery.On (b)(6) 2023, a back up lens was implanted and the problem was resolved.Cause of the event was reported as the device.
 
Additional Manufacturer Narrative
Corrected data: h6- health effect - impact code: "2199" should be removed."4628" and "4629" should be added.B5- the reporter indicated that the surgeon implanted a 13.2mm vicm5_13.2 implantable collamer lens of diopter -11.5 into the patients left eye (os) on (b)(6) 2023.Reportedly the lens tore/broke during injection/delivery into the eye.There was patient contact but no patient injury.The lens was implanted and removed intraoperatively.On (b)(6) 2023 the lens was exchanged and repositioned and the problem was resolved.The status of the eye as "normal".The reporter indicated the cause of the event was the device.Claim# (b)(4).
 
Additional Manufacturer Narrative
Corrected data: h6- health effect - impact code: "4629" should be removed.B5- the reporter indicated that the surgeon implanted a 13.2mm vicm5_13.2 implantable collamer lens of diopter -11.5 into the patients left eye (os) on (b)(6) 2023.Reportedly the lens tore/broke during injection/delivery into the eye.There was patient contact but no patient injury.The lens was implanted and removed intraoperatively.On (b)(6) 2023 a lens of the same parameters was implanted and repositioned and the problem was resolved.The status of the eye as "normal".The reporter indicated the cause of the event was the device.Claim# (b)(4).

Brand Name
IMPLANTABLE COLLAMER LENS (ICL)
Common Device Name
PHAKIC INTRAOCULAR LENS
Manufacturer (Section D)
STAAR SURGICAL COMPANY
1911 walker avenue
monrovia CA 91016
Manufacturer (Section G)
STAAR SUGICAL COMPANY
1911 walker avenue
monrovia CA 91016
Manufacturer Contact
joselene muniz
800 royal oaks dr. suite:210
monrovia, CA 91016
6263037902
MDR Report Key18611049
Report Number2023826-2024-00351
Device Sequence Number7508770
Product Code MTA
UDI-Device Identifier00840311300969
UDI-Public00840311300969
Combination Product (Y/N)N
Initial Reporter CountrySP
PMA/510(K) Number
P030016
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/17/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2026
Device Model NumberVICM513.2
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/17/2024
Supplement Date Received by Manufacturer03/26/2024
03/26/2024
Initial Report FDA Received Date01/30/2024
Supplement Report FDA Received Date03/26/2024
03/26/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/09/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexMale